Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 23, 2011Middlesex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 23, 2011, 1:56 PM EDT for Middlesex County, New Jersey. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 1:56 PM EDT (17:56 UTC)
Expired
Jun 23, 2011, 3:30 PM EDT
In force
94 min
Issued by
NWS Philadelphia/Mount Holly

County Middlesex County, NJ

The radar

The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS81 KPHI 231756
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
156 PM EDT THU JUN 23 2011

NJZ012>014-231930-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
156 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX AND MONMOUTH
COUNTIES...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF NEW BRUNSWICK...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR ROBERTSVILLE...MADISON PARK
AROUND 215 PM...MORGANVILLE...HOLMDEL AROUND 230 PM...LINCROFT...
MIDDLETOWN AROUND 245 PM...LITTLE SILVER AND RED BANK AROUND 300 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4033 7396 4029 7454 4048 7448 4051 7435
      4053 7424 4048 7427 4044 7420 4046 7418
      4045 7416 4046 7412 4041 7399 4044 7402
      4047 7401 4047 7399 4043 7396

$$

FORECASTER:

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 23, 1:26 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 23, 1:26 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
126 PM EDT THU JUN 23 2011

.SYNOPSIS...
A WARM FRONT WILL SLOWLY CONTINUE TO PUSH THROUGH OUR CWA TODAY
AND STALL OVER OUR NORTH. IT WILL THEN START TO MOVE SOUTH AGAIN
TONIGHT. A COLD FRONT SHOULD THEN SWEEP THROUGH ON FRIDAY AND
FINALLY KICK THE WARM FRONT TO OUR NORTH. THIS COLD FRONT WILL
THEN STALL TO OUR SOUTHEAST THROUGH THE WEEKEND. HIGH PRESSURE
TRIES TO MAKE A RETURN ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SURFACE WARM FRONT OVER OUR NORTHERN ZONES ALONG WITH AMPLE
MOISTURE AND INSTABILITY TOUCHED OFF STRONG TO SEVERE
THUNDERSTORMS THIS MORNING FROM THE POCONOS INTO NORTHERN NEW
JERSEY. FOR THE NEXT FEW HOURS INTO THE EARLY AFTERNOON,
CONVECTIVE ACTIVITY WILL BE MORE SCATTERED AND LESS INTENSE IN
NATURE. WE MAINTAIN INCREASED POPS FOR THE MID TO LATE AFTERNOON
FOR THE ENTIRE FORECAST AREA, WITH SUFFICIENT MOISTURE, SHEAR, AND
CAPE INDICATED IN CURRENT OBSERVATIONS AND MODEL DATA.

OTHERWISE, IT MAY TAKE A WHILE FOR THE FRONT TO BEGIN TO MOVE
FURTHER NORTH AS WE SHOULD BE UNDER A THICK CIRRUS VEIL MOST OF
THE FIRST HALF OF THE DAY DUE TO CONVECTION UPSTREAM AND HEATING IS
DELAYED A COUPLE OF HOURS. DRIER AIR HAS PUSHED IN ALOFT UNDER A
SOUTHWEST FLOW AS REGIONAL SOUNDINGS SHOW PWATS HAVE DROPPED TO
AROUND 1.5" TO OUR SOUTH...TRAINING STORMS WOULD BE THE ONLY THING
TO PRODUCE FLASH FLOODING AT THIS POINT. CONVECTIVE LAYER FLOW,
MUCH LIKE ON WEDNESDAY, SEEMS TO BE MORE PROGRESSIVE THAN WHAT WAS
ORIGINALLY THOUGHT SO ANY STORMS THAT DO FIRE UP SHOULD MOVE
RELATIVELY QUICKLY THROUGH. BULK SHEAR INCREASES TO NEAR 40 KNOTS
SO STORMS WILL TEND TO BE BETTER ORGANIZED AND WILL LIKELY START
TO SPIN...HAVING THE WARM FRONT ACT AS THE LIFT ONLY AIDES IN
SPINNING STORMS. THREAT FOR TODAY STILL REMAINS TO BE GUSTY WINDS,
LARGE HAIL AND HEAVY DOWNPOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
MAY HAVE A LONGER TIME DEALING WITH CONVECTION TONIGHT AS IT MAY NOT
BE TIED TO JUST DIFFERENTIAL DAYTIME HEATING. MID-LEVEL LOW JUST TO
OUR WEST TONIGHT AND A FEW MORE WAVES OF ENERGY ARE SHOVED THROUGH
OUR REGION FROM THE SOUTHWEST WHICH COULD PRODUCE ON-GOING SHOWERS
THROUGH THE LATE NIGHT HOURS. WE SHOULD THEN START TO SEE A GRADUAL
DECREASE IN ACTIVITY TONIGHT AS THE FRONT SAGS TOWARDS THE SOUTH
AGAIN AND THE SURFACE SETS UP ANOTHER CAP. PATCHY FOG IS MORE THAN
LIKELY TONIGHT, AGAIN IN THE SPOTS THAT RECEIVE A DECENT AMOUNT OF
RAIN.

POPS ONCE AGAIN INCREASE ON FRIDAY AS THE OCCLUDED LOW SLIDES CLOSER
TO THE REGION AND ITS ATTENDANT COLD FRONT NEARS FROM THE
WEST-NORTHWEST. AT THIS POINT THE WARM FRONT IS FINALLY KICKED UP
TOWARDS OUR NORTH AND OUT OF OUR HAIR. STILL HAVE A DECENT SHOT AT
SEEING SEVERE WEATHER ON FRIDAY WITH THE FRONTAL PASSAGE AND
POTENTIALLY A PRE-FRONTAL LEE SIDE TROUGH TRAVERSING THE REGION
DURING THE AFTERNOON HOURS. ATMOSPHERE DOES NOT APPEAR TO BE AS
UNSTABLE WHEN COMPARED TO FRIDAY, BUT THE SYNOPTIC FORCING APPEARS
TO BE STRONGER.

WITH THE FRONT OFFSHORE BY LATE FRIDAY NIGHT AND STARTING TO STALL,
THERE IS NOT REALLY A SIGNIFICANT AIRMASS CHANGE UNTIL LATER ON
SATURDAY. ATMOSPHERE STILL LOOKS UNSETTLED SATURDAY
MORNING/AFTERNOON AND WITH ANOTHER WAVE OF LOW PRESSURE RIDING ALONG
THE STALLED FRONT WE COULD SEE A FEW MORE SHOWERS/THUNDERSTORMS POP
UP. SATURDAY AFTERNOON MID-LEVEL HEIGHTS ARE AT THEIR LOWEST AND
WITH THE COLD POOL ALOFT THIS WOULD SUPPORT STEEPENING MID-LEVEL
LAPSE RATES. SHOWERS SHOULD BEGIN TO WANE BY SATURDAY EVENING WITH
THE LOSS OF DAYTIME HEATING AND SURFACE RIDGING NOSING ITS WAY IN.
NOW UNDER A MORE NORTHERLY FLOW SATURDAY NIGHT WE WILL SEE A MUCH
NEEDED CHANGE OF AIRMASS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A PREPONDERANCE OF WEAK TROUGHING ALOFT IS FORECAST BY THE GFS ALONG
THE EAST COAST THROUGH THE LONG TERM PERIOD...PERHAPS MODERATED A
BIT IN THE MIDDLE PORTION OF THE PERIOD. HPC SEEMS TO FAVOR THIS
IDEA. AT THE SURFACE...THE FRONT THAT IS FORECAST TO SETTLE SOUTH OF
OUR AREA SATURDAY LOOKS LIKE IT WILL SET UP SHOP FROM THE CENTRAL
MID ATLANTIC WESTWARD THROUGH THE TENNESSEE VALLEY. GIVEN THIS
SCENARIO...IT WAS DECIDED TO LEAVE SMALL CHANCE PROBABILITIES FOR
OUR SOUTHERN ZONES STARTING MONDAY...WITH ONLY A SLOW SPREAD NORTHWARD
INTO OUR NORTHWESTERN ZONES BY WEDNESDAY AS A WAVE SEEMS TO
APPROACH FROM THE WEST BY THEN.

THE TROUGHING ALOFT IS THE ANTITHESIS OF YESTERDAYS SOLUTION IN
WHICH STRONG RIDGING AT UPPER LEVELS BUILT OVER OUR AREA. LACKING
THAT LATTER THEME...TEMPERATURES WERE KEPT MORE NEAR OR SLIGHTLY
ABOVE SEASONAL NORMALS.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LATEST TAFS WILL CONTAIN WILL CONTINUE A MVFR TO VFR FORECAST.
THE FRONTAL BOUNDARY OVER NEW JERSEY AND NERN PA REMAINS TOUGH TO
DISLODGE. KABE STILL AHD NE WINDS AS OF RELEASE TIME. THE AREA
NORTH OF THE BOUNDARY SHOULD BE ONE REGION OF FOCUS FOR AFTERNOON
CONVECTION, ALTHOUGH MOST OF THAT ACTIVITY SHOULD PASS AND OR
REMAIN NORTHEAST OF THE TERMINALS.

THE SECOND AREA OF CONVECTION SHOULD BE TRIGGERED BY AN UPPER AIR
DISTURBANCE FROM THE OHIO VALLEY. ITS FCST TRAJECTORY WOULD TAKE
MOST OF THE CONVECTION NORTHWEST OF THE TERMINALS EXCEPT FOR
MAYBE KABE AND KRDG LATER THIS AFTERNOON AND EARLY THIS EVENING.
LASTLY THERE IS AN AREA OF CONVECTIVE DEBRIS PCPN OVER VA INTO MD.
THIS AT LEAST IS KEEPING A LID ON DEEPER CONVECTION AND WITHOUT A
TRIGGERING MECHANISM HAS HAD A HARD TIME INTENSIFYING.

SO OUR TERMINALS MAY BE IN A SOFT SPOT BETWEEN THE ORGANIZED
CONVECTION THE REST OF THIS AFTERNOON AND EVENING. BECAUSE OF THE
MORE ISOLATED EXPECTED COVERAGE, WE JUST FORECAST A CB CLOUD GROUP.

OVERNIGHT WE ARE EXPECTING SOME DEBRIS CLOUDINESS TO PASS ACROSS
THE REGION. WE MAINTAINED THE MENTION OF LIGHT MVFR FOG TOWARD
MORNING. THE AFOREMENTIONED BOUNDARY WILL REMAIN CLOSEST TO KTTN
AND REASON FOR LOWEST MVFR CIG FORECAST AT THAT TERMINAL.

A COLD FRONT WILL BE APPROACHING OUR AREA ON FRIDAY AND THE
GUIDANCE IS SUGGESTING AN EARLY START TO CONVECTIVE POTENTIAL AS
PER WHAT IS OCCURRING TODAY IN OHIO. THUS WE STARTED CARRYING THE
CB GROUP EARLY.

OUTLOOK...
THE FRONT CROSSES THE AREA FRIDAY NIGHT...WITH MVFR CONDITIONS
POSSIBLE WITH THE FRONTAL PASSAGE. SATURDAY WILL BE A TRANSITION
DAY...AS THE TRUE AIRMASS CHANGE DOES NOT OCCUR UNTIL SATURDAY
NIGHT. THIS MEANS SCATTERED SHOWERS AND POSSIBLY EVEN A
THUNDERSTORM IS POSSIBLE SATURDAY...THOUGH MOST LOCATION SHOULD
REMAIN VFR. SUNDAY AND MONDAY LOOK VFR WITH HIGH PRESSURE BUILDING
INTO AND PASSING THROUGH THE AREA. AN APPROACHING WARM FRONT MIGHT
BRING SOME MVFR TO LOCALLY IFR CONDITIONS BACK INTO THE REGION
MONDAY NIGHT AND TUESDAY.

&&

.MARINE...
THE SURFACE BOUNDARY STRETCHED ACROSS THE NORTHERN OCEAN WATERS
EARLY THIS MORNING...HAVING PAST SANDY HOOK IN THE PAST HOUR OR SO.
NORTH OF THE FRONT...WINDS HAVE BACKED TO THE NORTHEAST AND DROPPED
BELOW 10 KNOTS. SOUTH OF THE FRONT...WINDS REMAIN SOUTHWEST AROUND
10 KNOTS. THE POSITION OF THE FRONT WILL PLAY A KEY FACTOR WITH
RESPECT TO WIND DIRECTION AND SPEED ACROSS THE WATERS TODAY AND
TONIGHT.

WITHOUT MUCH OF A PUSH TO THE FRONT EITHER WAY TODAY...IT WOULD
APPEAR AS THOUGH THE FRONT WILL MEANDER ACROSS THE NORTHERN OCEAN
WATERS. IN THIS AREA...NORTHEAST WINDS BECOME SOUTHEAST THIS
AFTERNOON...AND GENERALLY REMAIN BELOW 15 KNOTS. IN ADDITION...
PATCHY FOG THIS MORNING MAY ALSO REDUCE VISIBILITY BELOW 1 NM AT
TIMES...BUT FOR NOW NO HEADLINES WILL BE ISSUED.

SOUTH OF THE FRONT...THE GRADIENT COULD TIGHTEN ENOUGH FOR WINDS TO
GUST TO 20 KNOTS ON BOTH THE OCEAN FRONT AND ACROSS DELAWARE
BAY...WITH THE HIGHEST WINDS FROM MID AFTERNOON THROUGH EARLY
EVENING. AT THIS POINT...WINDS LOOK TO REMAIN BELOW SMALL CRAFT
LEVELS AS THE DEPTH OF THE MIXED LAYER OVER THE OCEAN REMAINS FAIRLY
LOW.

THE FRONT SHOULD BE PUSHED NORTH AS A WARM FRONT FRIDAY AS FORCING
FROM UPSTREAM PUSHES THE WARMER AIR ACROSS ALL OF THE WATERS. THIS
WILL ALLOW ALL WATERS TO SEE AN INCREASE IN THE SOUTH TO SOUTHWEST
GRADIENT IN THE AFTERNOON AND EVENING...AS A COLD FRONT APPROACHES
FROM THE WEST. THE DEPTH OF THE MIXED LAYER MAY ALLOW WINDS TO GUST
TO 25 KNOTS AT TIMES LATE FRIDAY AFTERNOON AND THE FIRST PART OF
FRIDAY NIGHT...ESPECIALLY ALONG THE IMMEDIATE COAST AND OVER
DELAWARE BAY.

THIS TIMING REPRESENTS THE BEST CHANCE OF SMALL CRAFT WINDS OVER THE
COASTAL WATERS. IN ADDITION...THE INCREASED SOUTHERLY FETCH COULD
RESULT IN SMALL CRAFT SEAS OVER THE OCEAN WATERS...BUT THIS WILL
DEPEND ON HOW MUCH OF THE MOMENTUM GETS TO THE SURFACE DURING THIS
TIME. SINCE THIS IS WELL INTO THE THIRD AND FOURTH FORECAST
PERIODS...NO SMALL CRAFT ADVISORY WILL BE ISSUED WITH THE EARLY
MORNING FORECAST.

THERE IS SOME MODEL SPREAD CONCERNING THE TIMING OF THE COLD FRONTAL
PASSAGE...BUT RIGHT NOW IT LOOKS TO OCCUR WITH A COUPLE OF HOURS OF
0600 UTC SATURDAY. WINDS BEHIND THE FRONT SHOULD DROP BACK BELOW
SMALL CRAFT LIMITS...BUT SEAS COULD TAKE INTO SATURDAY MORNING
BEFORE THEY DROP BELOW 5 FEET ON THE OCEAN. WINDS WILL BACK TO
SOUTHWEST SATURDAY AHEAD OF ANOTHER COLD FRONT...WHICH SHOULD CROSS
THE WATERS SATURDAY EVENING.

WINDS COULD BRIEFLY GUST TO JUST UNDER SMALL CRAFT LEVELS IN THE
WEST NORTHWEST FLOW LATE SATURDAY NIGHT AND SUNDAY MORNING.
HOWEVER...HIGH PRESSURE BUILDING EAST FROM THE OHIO VALLEY SHOULD
ALLOW WINDS TO DROP OFF SUNDAY AFTERNOON...AND STAY BELOW SMALL
CRAFT LEVELS INTO MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER/KLINE
SHORT TERM...HEAVENER
LONG TERM...99
AVIATION...GIGI/HAYES
MARINE...HAYES
Hazardous weather outlook, Jun 23, 4:56 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 AM EDT THU JUN 23 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-240900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
456 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-240900-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
456 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. IN
ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-470-240900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
456 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 8:02 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 AM EDT THU JUN 23 2011

PAZ054-055-231330-
CARBON PA-MONROE PA-
802 AM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 800 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF LEHIGHTON...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR PENN FOREST RESERVOIR...
BELTZVILLE STATE PARK AROUND 815 AM...JONAS...MECKESVILLE AROUND 830
AM...LONG POND...POCONO RACEWAY AROUND 845 AM...SCOTRUN...REEDERS
AROUND 900 AM...HERNYVILLE AND ALPINE MOUNTAIN AROUND 915 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL LIKELY PRODUCE SMALL HAIL.

LAT...LON 4124 7513 4116 7516 4115 7509 4109 7503
      4110 7499 4109 7499 4107 7497 4101 7507
      4100 7511 4097 7514 4076 7573 4092 7585
      4125 7542 4126 7514

TFG
Local storm report, Jun 23, 9:52 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 AM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     MIDDLE SMITHFIELD TWP   41.09N  75.13W
06/23/2011                   MONROE             PA   EMERGENCY MNGR

            RT 209 TREES DOWN ON ROADWAY AND CARS

&&

EVENT NUMBER PHI1100294

PDS
Local storm report, Jun 23, 9:54 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
954 AM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     STROUD TWP              40.96N  75.21W
06/23/2011                   MONROE             PA   EMERGENCY MNGR

            TWO TREES DOWN

&&

EVENT NUMBER PHI1100295

PDS
Local storm report, Jun 23, 10:32 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1032 AM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     NEWTON                  41.05N  74.75W
06/23/2011                   SUSSEX             NJ   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN THROUGHOUT THE COUNTY

&&

EVENT NUMBER PHI1100296

PDS
Special weather statement, Jun 23, 1:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
156 PM EDT THU JUN 23 2011

NJZ012>014-231930-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
156 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX AND MONMOUTH
COUNTIES...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF NEW BRUNSWICK...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR ROBERTSVILLE...MADISON PARK
AROUND 215 PM...MORGANVILLE...HOLMDEL AROUND 230 PM...LINCROFT...
MIDDLETOWN AROUND 245 PM...LITTLE SILVER AND RED BANK AROUND 300 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4033 7396 4029 7454 4048 7448 4051 7435
      4053 7424 4048 7427 4044 7420 4046 7418
      4045 7416 4046 7412 4041 7399 4044 7402
      4047 7401 4047 7399 4043 7396

FORECASTER:

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:54 AM EDTSevere Thunderstorm WarningPHISussex, Warren81 min
Jun 23, 9:46 AM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren59 min
Jun 23, 10:48 AM EDTAreal Flood AdvisoryPHIMorris, Sussex3 hr
Jun 23, 11:37 AM EDTFlash Flood WarningPHIMorris, Sussex2 hr
Jun 23, 3:47 PM EDTSpecial Weather StatementPHIMonmouth58 min
Jun 23, 5:18 PM EDTSpecial Weather StatementPHICamden87 min
Jun 23, 6:26 PM EDTSpecial Weather StatementPHIBurlington, Camden, Ocean94 min
Jun 23, 6:50 AM EDTSpecial Weather StatementPHIMonroe55 min
Jun 23, 8:02 AM EDTSpecial Weather StatementPHICarbon, Monroe88 min
Jun 23, 8:21 AM EDTSevere Thunderstorm WarningPHIMonroe24 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.